Discover family and local history

seminars

UNFORTUNATELY THIS EVENT HAS BEEN CANCELLED

THEME
Researching family history overseas (part of May History Festival program)

WHEN
Wednesday-Thursday 29-30 May 2019, 9am – 5pm

WHERE
City Mazda Stadium (West Adelaide Football Club) 57 Milner Road, Richmond SA


Booking

COST  (by 10pm Mon 27 May 2019) – EVENT NOW CANCELLED
– pre-booked both days $89 – on the day $95
– pre-booked one day $59 – on the day $65


Program

Wednesday 29 May 2019 – focus on British Isles

9.00am – registration and exhibition
9.25am – welcome and seminar introduction
9.30am – Tracing your ancestors in England: an overview of basic resources – Rosemary Kopittke
10.15am – English talk – Genealogy SA English interest group
10.45am – break (30 mins)
11.15am – ScotlandsPeople: the place to launch your Scottish research – Rosemary Kopittke
12noon – Scottish talk – Genealogy SA Scottish interest group
12.30pm – prize winners announced and notice of coming seminars and events
12.45pm – lunch break (75 mins)
2.00pm – Resources at the State Library for British Isles research – State Library of South Australia
2.30pm – Scotland: land and taxes – Rosemary Kopittke
3.15pm – Irish talk – Genealogy SA Irish interest group
3.30pm – break and exhibition (15 mins)
3.45pm – TheGenealogist.co.uk: what’s the difference? – Rosemary Kopittke
4.15pm – Beyond just indexes – Rosemary Kopittke
5.00pm – close

Thursday 30 May 2019 – focus on Germany

9.00am – registration and exhibition
9.25am – welcome and seminar introduction
9.30am – Understanding the system: a brief overview of the history of the German region – Eric Kopittke
10.15am – German topic – Lutheran Archives
10.45am – break (30 mins)
11.15am – Australian resources for researching families of German origin – Eric Kopittke
12noon – Resources at Genealogy SA for German and European research – Genealogy SA
12.45pm – lunch break (75 mins)
2.00pm – Resources at the State Library for German and European research – State Library of South Australia
2.30pm – Researching in German church and civil records – Eric Kopittke
3.15pm – Resources at the Lutheran Archives for German and European research – Lutheran Archives
3.30pm – break and exhibition
3.45pm – Maps and gazetters for German research – Eric Kopittke
4.30pm – Closing questions – all speakers still present (British Isles and German)
4.45pm – close


Speakers

Eric Kopittke (Queensland)

Rosemary Kopittke (Queensland)

Genealogy SA speakers

State Library of South Australia speaker

Lutheran Archives speaker


Other information

Exhibition – an exhibition with information and sales tables will be open in the breaks and before the first presentation. There will be special offers and prizes drawn from all who pre-book.

Food – this is not included in the seminar cost. The Club has a bistro and bar for meals and drinks

Parking – free onsite